MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. PENCAN®; SPINAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. PENCAN®; SPINAL ANESTHESIA KIT
Catalog Number 333851
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility: reporter noted that you can see right away bupivacaine crystallization semi solid yellow tinge.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).No sample was provided for evaluation; however, several photographs were submitted for evaluation.Visual evaluation of the photographs showed an opened, used vial of bupivacaine identifying the reported lot and with some discoloration and crystallization in the bottom of the opened vial.Based on visual findings of the photographs, the reported defect was confirmed.However, since the ampule was opened, and the incident report did not identify any discoloration or crystallization prior to opening the drug vial, the cause of the reported defect could not be determined at the time of testing.This product is recommended to be used in accordance with the instruction for use (ifu) which states, "shake down and inspect ampules.Prepare drugs for use by standing ampules upright in circular depressions.Caution: if cracked, cloudy or underfilled, do not use ampule(s).Aspirate appropriate drugs using filter straw particulate matter filter with 3 ml syringe.A review of applicable procedures and inspections by personnel, including the incoming supervisor was conducted.The ampules are supplied via a supplier as a closed glass vial.Per incoming inspection, ampules are inspected for product incorrect, damage, and foreign material fluid path/non fluid path.Training records were reviewed for the inspectors involved with the reported drug lot and inspectors were appropriately trained to the incoming specification.In process inspections are performed for kits, on a round-based sampling plan and include inspections for foreign material fluid path/non fluid path, damage, and discoloration.Lastly all finished good kits are inspected per final product specification, convenience kits, for foreign material in the fluid path.All inspections completed were found with passing results.No deviations were found in the receival of the supplier purchased part or the manufacturing process of the finished good kit assembly.A review of the device history record (dhr) was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.The retained units were evaluated and passed the internal testing.Additionally, a five (5) year historical search was completed on the reported drug material.No additional complaints regarding foreign material/crystallization in the vial have been reported.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
PENCAN®
Common Device Name
SPINAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
824 12th ave
bethlehem PA 18018
Manufacturer (Section G)
B. BRAUN MEDICAL INC.
824 12th ave
bethlehem PA 18018
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key23067595
Report Number2521402-2025-00906
Device Sequence Number9663323
Product Code OFU
UDI-Device Identifier04046964180606
UDI-Public(01)04046964180606(11)250602(17)270831(10)0062000672
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number333851
Device Lot Number0062000672
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2025
Supplement Date Received by Manufacturer09/11/2025
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown